MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48032
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # k162717.Investigation is still pending, a follow-up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
Mdr- 2054 301-047 ae1 - device issues: stent migration, relationship: device; not related, procedure; not related, pre-existing: no.The device was placed but quickly migrated to the stomach.A new one was placed.Another stent had to be placed in its place due to migration of the first one.Patient outcome: status: resolved ( patient recovered / stabilized), treatment endoscopic new stent placed (non-study stent); cook evolution, death: no.
 
Additional Manufacturer Narrative
Pma/510(k) # (b)(4).Evice evaluation the 1x evo-20-25-12.5-e device of lot number c951107 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Lab evaluation the device lab evaluation could not be completed as the device, or photographic evidence of the device, was not returned for evaluation.Document review prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Ifu & label review as per the ifu (ifu0061), stent migration is a known potential adverse event associated with gi endoscopy ¿additional complications include, but are not limited to: stent misplacement and/or migration¿ there is no evidence to suggest that the customer did not follow the instructions for use or product label.Image review an image was not returned for evaluation.Root cause review a definitive root cause could not be determined from the available information.A possible root cause could be attributed to the procedure performed on the patients as it is known, as per the ifu, that stent migration is a known potential adverse event associated with gi endoscopy.Summary according to the pmcf study, the evo-20-25-12.5-e stent was placed but quickly migrated to the stomach.The migration occurred 0 days post-placement.Confirmed quantity of 1 device.Confirmed used.As a result of this occurrence, the patient did experience an adverse effect.To treat the stent migration, the patient required a non-study stent to be placed endoscopically.The patient recovered/stabilized after treatment.Investigation findings concluded a definitive root cause could not be determined.A possible root cause could be attributed to the procedure as stent migration is a known potential adverse event associated with upper gi endoscopy as per the ifu.Complaint is confirmed based on customer and/or rep testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplement follow-up report is being submitted due to the completion of the investigation on (b)(6) 2023 and an update to the investigation conclusions.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16830476
Report Number3001845648-2023-00276
Device Sequence Number1855442
Product Code ESW
UDI-Device Identifier10827002480329
UDI-Public(01)10827002480329(17)151203(10)C951107
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2015
Device Model NumberG48032
Device Catalogue NumberEVO-20-25-12.5-E
Device Lot NumberC951107
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale